Manuscripta Mathematica

, Volume 142, Issue 3–4, pp 273–306 | Cite as

Geometric Bogomolov conjecture for abelian varieties and some results for those with some degeneration (with an appendix by Walter Gubler: the minimal dimension of a canonical measure)

  • Kazuhiko YamakiEmail author


In this paper, we formulate the geometric Bogomolov conjecture for abelian varieties, and give some partial answers to it. In fact, we insist in a main theorem that under some degeneracy condition, a closed subvariety of an abelian variety does not have a dense subset of small points if it is a non-special subvariety. The key of the proof is the study of the minimal dimension of the components of a canonical measure on the tropicalization of the closed subvariety. Then we can apply the tropical version of equidistribution theory due to Gubler. This article includes an appendix by Walter Gubler. He shows that the minimal dimension of the components of a canonical measure is equal to the dimension of the abelian part of the subvariety. We can apply this result to make a further contribution to the geometric Bogomolov conjecture.

Mathematics Subject Classification (2000)

Primary 14G40 Secondary 11G50 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berkovich, V.G.: Spectral theory and analytic geometry over nonarchimedean fields. Mathematical Surveys and Monographs, vol. 33. AMS, Providence, RI (1990)Google Scholar
  2. 2.
    Berkovich V.G.: rticle Étale cohomology for non-archimedean analytic spaces. Publ. Math. IHES 78, 5– (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Berkovich V.G.: Vanishing cycles for formal schemes. Invent. Math. 115(3), 539–571 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Berkovich V.G.: Smooth p-adic analytic spaces are locally contractible. Invent. Math. 137(1), 1–84 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bosch S.: Rigid analytische Gruppen mit guter Reduktion. Math. Ann. 233, 193–205 (1976)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Bosch S., Lütkebohmert W.: Degenerating abelian varieties. Topology 30, 653–698 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Chambert-Loir A.: Mesure et équidistribution sur les espaces de Berkovich. J. Reine Angew. Math. 595, 215–235 (2006)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Cinkir Z.: Zhang’s Conjecture and the Effective Bogomolov Conjecture over function fields. Invent. Math. 183, 517–562 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Jong A.J.: Smoothness, semi-stability and alterations. Publ. Math. IHES 83, 51–93 (1996)CrossRefzbMATHGoogle Scholar
  10. 10.
    Grothendieck, A.: Éléments de géométrie algébrique IV Étude locale des schémas et des morphismes de schémas III. Publ. Math. IHES 28 (1966)Google Scholar
  11. 11.
    Gubler W.: Tropical varieties for non-archimedean analytic spaces. Invent. Math. 169, 321–376 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Gubler W.: The Bogomolov conjecture for totally degenerate abelian varieties. Invent. Math. 169, 377–400 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gubler W.: Equidistribution over function fields. Manuscr. Math. 127, 485–510 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gubler W.: Non-archimedean canonical measures on abelian varieties. Compos. Math. 146, 683–730 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Lang S.: Abelian Varieties. Springer, New York (1983)CrossRefzbMATHGoogle Scholar
  16. 16.
    Lang S.: Fundamentals of Diophantine Geometry. Springer, New York (1983)CrossRefzbMATHGoogle Scholar
  17. 17.
    Moriwaki A.: Bogomolov conjecture over function fields for stable curves with only irreducible fibers. Compos. Math. 105, 125–140 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Moriwaki A.: Arithmetic height functions over finitely generated fields. Invent. Math. 140, 101–142 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Ullmo E.: Positivité et discrétion des points algébriques des courbes. Ann. Math. 147, 167–179 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Yamaki K.: Geometric Bogomolov’s conjecture for curves of genus 3 over function fields. J. Math. Kyoto Univ. 42, 57–81 (2002)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Yamaki K.: Effective calculation of the geometric height and the Bogomolov conjecture for hyperelliptic curves over function fields. J. Math. Kyoto Univ. 48, 401–443 (2008)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Zhang S.: Admissible pairing on a curve. Invent. Math. 112, 171–193 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Zhang S.: Equidistribution of small points on abelian varieties. Ann. Math. 147, 159–165 (1998)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  1. 1.Institute for the Promotion of Excellence in Higher EducationKyoto UniversityKyotoJapan

Personalised recommendations